MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number NS38182314
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the needle did not retract.When salinizing a venous access, it was noticed that the valved connector was externalized.Additional information received on 03-mar-2026 email follow up: could you please confirm how many units of the product presented the issue/defect? three catheters showed the deviation.When was the issue/defect identified: before, during, or after use? the defect was only observed after the puncture, as the complaint also referred to the needle not being retracted.Was there any harm to the patient's health? if so, please explain in detail.We received no information about damage, but it is a risky circumstance.
 
Additional Manufacturer Narrative
To aid in the investigation of this issue, one (1) picture sample was received for evaluation by our quality team.Through examination of the picture, the product appeared used and the safety device was not activated.A device history record review was completed for provided material number 38182314 and lot number 5244226.The review did reveal records of activation failure which may be related to this reported incident.Based on the investigation conducted so far, a likely cause would be a failure in the uv glue application, resulting in the adhesive being applied on the button component and the spring instead of on the component hub.Another possible cause identified would be improper spring forming, resulting in a ¿burst¿ spring, in which the last coil is poorly positioned, preventing the proper downward movement of the hub.Corrective actions related to needle retraction failure are currently being addressed with containment actions and implementations of increased sampling and machine maintenance underway until permanent actions are implemented.
 
Event or Problem Description
No additional information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24648003
Report Number9610048-2026-00043
Device Sequence Number9786355
Product Code FOZ
UDI-Device Identifier00382903818235
UDI-Public(01)00382903818235
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNS38182314
Device Lot Number5244226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown